Alert archive / New Mexico / Fire Weather Watches in 2016
Fire Weather Watch 21, NWS Albuquerque, NM
NWS Albuquerque, NM issued this fire weather watch at Apr 14, 2016, 3:49 AM MDT for 4 counties in New Mexico. It took effect at Apr 15, 2016, 1:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 14, 2016, 3:49 AM MDT (09:49 UTC)
- In effect from
- Apr 15, 2016, 1:00 PM MDT
- Expired
- Apr 15, 2016, 3:52 AM MDT
- In force
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Sandoval County, NM, Socorro County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 32 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 9.8 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2907 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
219 WWUS85 KABQ 140949 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 349 AM MDT THU APR 14 2016 ...FIRE WEATHER WATCH IN EFFECT FOR PORTIONS OF THE RIO GRANDE VALLEY AND THE HIGH PLAINS OF EAST CENTRAL NEW MEXICO DUE TO STRONG WINDS AND LOW HUMIDITY... .THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS WILL CREEP INTO SOME AREAS OF NEW MEXICO FRIDAY AS A MESSY AND COMPLICATED WEATHER SCENARIO UNFOLDS. AREAS OF MOST CONCERN WILL INCLUDE THE RIO GRANDE VALLEY...SOUTH OF INTERSTATE 40...AS WELL AS THE HIGH PLAINS OF EAST CENTRAL NEW MEXICO...INCLUDING LOCALES NEAR SANTA ROSA...VAUGHN...AND FORT SUMNER. THERE IS HIGH CONFIDENCE THAT WINDS WILL BE STRONG FRIDAY AFTERNOON FROM THE SOUTH SOUTHWEST WITH OCCASIONAL GUSTS OF 40 TO 45 MPH. SOME UNCERTAINTIES STILL EXIST WITH HOW LOW HUMIDITY WILL DROP FRIDAY AFTERNOON...BUT AT THIS TIME A FEW HOURS OF CRITICALLY LOW HUMIDITY ARE EXPECTED. NMZ106-108-142200- /O.NEW.KABQ.FW.A.0021.160415T1900Z-160416T0200Z/ MIDDLE RIO GRANDE VALLEY-EAST CENTRAL PLAINS- 349 AM MDT THU APR 14 2016 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. * AREA AND TIMING...CRITICAL FIRE WEATHER WILL BE POSSIBLE OVER THE MIDDLE RIO GRANDE VALLEY OF NEW MEXICO AND ALSO PORTIONS OF THE EAST CENTRAL HIGH PLAINS OF THE STATE FRIDAY AFTERNOON AND INTO THE EARLY EVENING. * 20 FOOT WINDS...SUSTAINED FROM THE SOUTH SOUTHWEST AT 20 TO 30 MPH WITH OCCASIONAL GUSTS OF 40 AND 45 MPH. * RELATIVE HUMIDITY...DROPPING TO 12 TO 16 PERCENT IN THE MID TO LATE AFTERNOON FRIDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$
2 follow-up statements
250 WWUS85 KABQ 142125 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 325 PM MDT THU APR 14 2016 ...FIRE WEATHER WATCH IN EFFECT FOR PORTIONS OF THE RIO GRANDE VALLEY AND THE HIGH PLAINS OF EAST CENTRAL NEW MEXICO DUE TO STRONG WINDS...LOW HUMIDITY AND ABUNDANT INSTABILITY... .THE RIDGE WILL FULLY BREAK DOWN ON FRIDAY THANKS TO A POTENT UPPER LEVEL LOW THAT WILL APPROACH THE AREA FROM THE NORTHWEST. STRONG WIND AND LOW HUMIDITY IS EXPECTED TO IMPACT SOCORRO/VALENCIA COUNTIES AS WELL AS PORTIONS OF THE EASTERN PLAINS. THERE IS A QUESTION ON HOW FAR EAST THE SURFACE DRYLINE WILL MIX FRIDAY AFTERNOON SO THAT LEADS TO SOME UNCERTAINTY IN TERMS OF THE EAST CENTRAL PLAINS AND AREAL COVERAGE. THE ATMOSPHERE SHOULD BE UNSTABLE WITH UNUSUALLY HIGH MIXING HEIGHTS...HAINES 4 TO 5 VALUES AND ABOVE NORMAL TEMPERATURES ACROSS THE AFOREMENTIONED AREAS. RECENT RAINFALL MAY HAVE MITIGATED FIRE DANGER RATINGS IN THE SHORT TERM BUT GRASS FUELS CAN DRY OUT QUICKLY. NMZ106-108-151400- /O.CON.KABQ.FW.A.0021.160415T1900Z-160416T0200Z/ MIDDLE RIO GRANDE VALLEY-EAST CENTRAL PLAINS- 325 PM MDT THU APR 14 2016 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... * AREA AND TIMING...CRITICAL FIRE WEATHER WILL BE POSSIBLE OVER THE MIDDLE RIO GRANDE VALLEY OF NEW MEXICO AND ALSO PORTIONS OF THE EAST CENTRAL HIGH PLAINS OF THE STATE FRIDAY AFTERNOON AND INTO THE EARLY EVENING. * 20 FOOT WINDS...SUSTAINED FROM THE SOUTH SOUTHWEST AT 20 TO 30 MPH WITH OCCASIONAL GUSTS OF 40 AND 50 MPH. * RELATIVE HUMIDITY...DROPPING TO 10 TO 15 PERCENT IN THE MID TO LATE AFTERNOON FRIDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$ 50
732 WWUS85 KABQ 150952 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 352 AM MDT FRI APR 15 2016 ...RED FLAG WARNING IN EFFECT FOR PORTIONS OF THE RIO GRANDE VALLEY AND THE HIGH PLAINS OF EAST CENTRAL NEW MEXICO DUE TO STRONG WINDS...LOW HUMIDITY AND ABUNDANT INSTABILITY... .AS AN UPPER LEVEL LOW APPROACHES NEW MEXICO FROM THE NORTHWEST EXPECT STRONG WIND AND LOW HUMIDITY TO IMPACT SOCORRO/VALENCIA COUNTIES AS WELL AS PORTIONS OF THE EASTERN PLAINS WEST OF THE SURFACE DRYLINE. THE ATMOSPHERE SHOULD BE UNSTABLE WITH UNUSUALLY HIGH MIXING HEIGHTS...HAINES 5 VALUES AND ABOVE NORMAL TEMPERATURES ACROSS THE AFOREMENTIONED AREAS. RECENT RAINFALL MAY HAVE MITIGATED FIRE DANGER RATINGS IN THE SHORT TERM BUT GRASS FUELS CAN DRY OUT QUICKLY. NMZ106-108-152130- /O.UPG.KABQ.FW.A.0021.160415T1900Z-160416T0200Z/ /O.NEW.KABQ.FW.W.0016.160415T1900Z-160416T0200Z/ MIDDLE RIO GRANDE VALLEY-EAST CENTRAL PLAINS- 352 AM MDT FRI APR 15 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AREA AND TIMING...CRITICAL FIRE WEATHER WILL BE POSSIBLE OVER THE MIDDLE RIO GRANDE VALLEY OF NEW MEXICO AND ALSO PORTIONS OF THE EAST CENTRAL HIGH PLAINS OF THE STATE THIS AFTERNOON AND INTO THE EARLY EVENING. * 20 FOOT WINDS...SUSTAINED FROM THE SOUTH SOUTHWEST AT 25 TO 35 MPH WITH OCCASIONAL GUSTS OF 45 AND 50 MPH. * RELATIVE HUMIDITY...DROPPING TO 10 TO 15 PERCENT IN THE MID TO LATE AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this fire weather watch went out at Apr 13, 11:25 PM MDT, 4 hours 24 minutes earlier.
Area forecast discussion, Apr 13, 11:25 PM MDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1125 PM MDT WED APR 13 2016 .AVIATION... 06Z TAF CYCLE VFR CONDITIONS EXPECTED NEXT 24 HRS. MODELS NOT INDICATING LOW CIG OR VSBY ISSUES OVERNIGHT BUT CANT RULE IT OUT WITHIN THE HIGH MOUNTAIN BASINS OF THE N...SUCH AS THE MORENO VALLEY...FOR A FEW HRS LATE TONIGHT. GUSTY WINDS DEVELOPING THURSDAY LATE AM THROUGH THE PM AT ALL TAF SITES. GUSTS OF 25 TO 35 KT OUT OF THE SW EXPECTED. A FEW SHOWERS AND STORMS OVER THE NRN MTS THURSDAY PM. && .PREV DISCUSSION...340 PM MDT WED APR 13 2016... .SYNOPSIS... A FEW SHOWERS AND ISOLATED GENERALLY SHORT LIVED THUNDERSTORMS WILL LINGER INTO THE EARLY EVENING ACROSS THE NORTHERN MOUNTAINS...NORTHEAST PLAINS AND AT A VERY FEW SPOTS FARTHER SOUTH. WE WILL SEE A SUBSTANTIAL UPTICK IN WINDS THURSDAY INTO FRIDAY AS A PRETTY POTENT UPPER LOW EDGES INTO THE GREAT BASIN. THIS SYSTEM WILL MOVE INTO ARIZONA LATER FRIDAY AND THEN EITHER TO OR SOMEWHAT SOUTH OF THE FOUR CORNERS SATURDAY. EXPECT A WIDE VARIETY OF WEATHER ACROSS THE STATE...THE POTENTIAL FOR EASTERN PLAINS SEVERE STORMS LATE FRIDAY INTO SATURDAY AND PERHAPS SIGNIFICANT MOUNTAIN SNOW...PRIMARILY ACROSS THE NORTHERN MOUNTAINS. TEMPERATURES WILL BEGIN A DOWNTREND FRIDAY AND HIGHS WILL BE BELOW NORMAL OVER THE WEEKEND DUE TO CLOUDS... PRECIPITATION AND A COLD FRONT. WITH THE SYSTEM NEARLY GRINDING TO A HALT FOR A COUPLE DAYS OR SO SOMEWHERE NOT TOO FAR FROM THE FOUR CORNERS...AT LEAST SCATTERED SHOWERS...SOME MOUNTAIN SNOW AND AT LEAST A FEW STORMS WILL LIKELY LINGER INTO AT LEAST MONDAY OR TUESDAY. && .DISCUSSION... QUITE A WILD VARIETY OF BOTH SPRING AND WINTER PRECIP IS IN THE PICTURE FOR THE FCST AREA BETWEEN MAINLY FRI AND NEXT TUE AS A PRETTY POTENT MID AND UPPER LVL LOW APPROACHES THEN ENTERS THE AREA. THU WILL BRING BREEZY TO WINDY CONDITIONS OVER NM WITH THE STRONGEST SPEEDS FOUND IN THE NORTHEASTERN HIGHLANDS AND NORTHEASTERN PLAINS. LOOK FOR TEMPS HEADING SEVERAL DEGREES ABOVE NORMAL THU AFTERNOON. WINDS TO INCREASE QUITE A BIT MORE ON FRI ACROSS MOST OF THE AREA. DEEPER LOW LEVEL MOISTURE AND INSTABILITY WILL BEGIN TO PUSH WESTWARD INTO FAR EASTERN NM THURSDAY NIGHT...GET PUSHED EAST TO NEAR OR JUST WEST OF THE TX LINE FRI...BUT SURGE BACK WEST FRI NIGHT...LEADING TO POTENTIAL FOR DRYLINE CONVECTION SOME OF WHICH WILL LIKELY BECOME STRONG IF NOT SEVERE. NOTED THE SPC SLIGHT RISK IN THE FAR EAST PLAINS AND DID DECIDE TO ADD STRONG STORM ATTRIBUTES TO WX GRIDS OUT THAT WAY...MAINLY FOR FRI NIGHT. THEN THEY CAN BE BEEFED UP TO SVR MENTION IN THE NEXT 1 TO 3 OR SO SHIFTS AS WE ARE STILL LOOKING AT A MAINLY 5TH PERIOD EVENT. IT IS POSS THAT THE FIRST FEW HOURS OF STORM INITIATION MAY OCCUR JUST E OF STATE LINE...BUT CERTAINLY CHANCES INCREASE ACROSS E PLAINS AS DRY LINE PUSHES WESTWARD FRI NIGHT. IF IT SURGES TOO FAR WEST THEN MOISTURE MAY BE TOO SHALLOW FOR STORM DEVELOPMENT RIGHT AT OR EVEN A FEW MILES EAST OF DRYLINE...IN WHICH CASE WHAT MAY OCCUR IS A MORE ELEVATED CONVECTION SCENARIO ALONG SOME WIND OR MOISTURE BOUNDARY A LITTLE WAYS ABOVE THE SFC. MODELS STILL HAVING SOME DISAGREEMENT WITH TRACK OF LOW... ESPECIALLY ACROSS AZ FRI INTO FRI NIGHT...WITH THE NAM AND CANADIAN MODELS TRACKING IT AT LEAST 75 TO 100 MILES FARTHER SOUTH THAN THE ECMWF AND GFS. MODELS THEN...FOR THE MOST PART...PUT THE BRAKES ON THE SYSTEM INTO MON IF NOT EVEN TUE..WHICH SHOULD RESULT IN ADDITIONAL SHOWERS AND SOME STORMS THROUGH THAT PERIOD ACROSS MUCH OF THE AREA. ALSO COOLER TEMPS WILL DOMINATE. SOME SNOW ACCUMULATIONS ARE LIKELY FOR THE NORTHERN MTNS FRI NIGHT INTO EARLY NEXT WEEK. EXPECT A RETURN TO ABOVE AVERAGE TEMPERATURES REMAINS FORECAST MID TO LATE NEXT WEEK AS A RIDGE OF HIGH PRESSURE ALOFT DEVELOPS TO THE WEST...BUT NW FLOW ALOFT COULD ALLOW FOR SOME SPOTTY STORMS TO STILL BE IN THE MIX FOR MAINLY THE EAST HALF OF THE STATE. 43 && .FIRE WEATHER... DYNAMIC WEATHER PATTERN SHAPING UP NEXT SEVERAL DAYS. A TYPICAL SPRINGTIME SITUATION UPCOMING FOR THE NEXT 48 HRS AS THE NEXT PACIFIC TROUGH NEARS THE AREA. LOOKING AT SOME STRONG WIND/LOW HUMIDITY AREAS ACROSS PORTIONS OF THE AREA THURSDAY AFTERNOON AS THE RIDGE BREAKS DOWN AND GIVES WAY TO STRENGTHENING SOUTHWEST FLOW. BASED ON WHERE THE STRONGEST WINDS ALOFT/LEE SIDE SURFACE TROUGHING LINE UP...GUSTIEST SPEEDS SHOULD BE FOUND ACROSS THE NE HIGHLANDS AND NE PLAINS WITH A SECONDARY FOCUS ACROSS THE LOWER RIO GRANDE VALLEY AND FAR WC MTNS. AFTERNOON HIGH TEMPS WILL CONTINUE TO WARM AND LOOKING AT 5 TO 15 DEGREES ABOVE NORMAL AS WELL AS A MIX OF HAINES 4/5 VALUES. MIXING HEIGHTS ALSO LOOK TO BE PRETTY HIGH ON THURSDAY. THE MAIN FOCUS AREA IN TERMS OF DURATION AND AREA COVERAGE IS PROJECTED FOR THE NE THIRD OF THE FORECAST AREA. REVIEWED LATEST SOIL MOISTURE IMAGERY FROM NASASPORT AND PLUS SOME RECENT PHOTOS AND MOISTURE RETURNS FROM THE NE AND DECIDED TO HOLD OFF ON ISSUING A WATCH. MIDNIGHT SHIFT CAN TAKE ONE LAST LOOK IN TERMS OF AREAL/TEMPORAL COVERAGE. THIS IS THE SAME AREA THAT IS CURRENTLY RECEIVING SOME SPOTTY LIGHT RAIN SHOWERS. EITHER WAY YOU SLICE IT...BREEZES WILL PICK UP ON THURSDAY WITH WARMING TEMPS AND LOWERING RH VALUES AREAWIDE. SPOT SHOWERS WOULD BE LIMITED TO THE NC MTNS. AS THE PACIFIC TROUGH DIGS FURTHER SOUTH OVER THE GREAT BASIN...LOOK FOR THE WIND FLOW ALOFT TO STRENGTHEN THURSDAY NIGHT INTO FRIDAY. PRECIPITATION SHOULD ALSO INCREASE ACROSS THE NC MTNS THURSDAY NIGHT DUE TO OROGRAPHIC EFFECTS AND THEN INCREASE SPATIALLY ACROSS THE NW THIRD TO HALF ON FRIDAY. AT THE SAME TIME...THE SURFACE DRYLINE WILL INTENSIFY ACROSS THE EASTERN THIRD OR SO. DECIDED TO HEDGE DEWPOINT VALUES ABOVE MODEL GUIDANCE THUR NIGHT THROUGH FRIDAY NIGHT ACROSS THE EASTERN THIRD TO HALF WHILE LOWERING THEM ON THE BACKSIDE OF THE PREDICTED DRYLINE LOCATION. MODELS TYPICALLY DONT CAPTURE THE RETURN FLOW AS WELL UNDER THESE EVENTS. ESPECIALLY THE DRYLINE PUSHING FURTHER WEST AFTER A SIGNIFICANT CONVECTION/THUNDERSTORM EVENT. STILL LOOKING AT AN ACTIVE DRYLINE SITUATION NEAR THE TEXAS BORDER AND PERHAPS A COUNTY OR TWO WESTWARD INTO NEW MEXICO LATER FRIDAY INTO FRIDAY NIGHT. A CLASSIC ATMOSPHERIC DYNAMIC DRY SLOT WOULD BE FOUND ACROSS CENTRAL/EASTERN AREAS AND SEPARATE THE WETTING MOISTURE AREAS OF THE NW AND EAST DURING THIS PERIOD. THUS SETTING UP SOME CRITICAL FIRE WEATHER CONDITIONS ACROSS SOUTH CENTRAL PORTIONS OF THE FORECAST AREA FRI AFTERNOON. THOUGHT A LITTLE BIT ABOUT WATCH POTENTIAL FOR ZONE 106...MAINLY SOCORRO COUNTY BUT THIS IS AN AREA THAT RECENTLY RECEIVED UPWARDS OF 0.5 TO 1 INCH OF LIQUID WATER. SO DECIDED TO HOLD OFF. EITHER WAY...FRIDAY LOOKS TO BE AN EVEN GUSTIER WIND DAY FOR MOST OF THE AREA WITH WIDE RANGING HUMIDITY VALUES. HOLD ON TO YOUR HATS. MODELS FOR THE MOST PART REMAIN IN CONSENSUS WITH DRAGGING THE UPPER PACIFIC LOW INTO THE NW THIRD OF THE AREA ON SATURDAY. SHOWERS AND THUNDERSTORMS WITH HIGHER MOUNTAIN SNOW WILL BE FOUND UNDER THE UPPER LOW AND MOST LIKELY IMPACT A GOOD PORTION OF THE WESTERN HALF OF THE AREA. WETTING PRECIPITATION IS LIKELY WITHIN THIS LOW CENTER AREA ESPECIALLY FAVORING THE WC AND NC MTNS. EASTERN AREAS COULD ALSO SEE WETTING RAIN DUE TO DRYLINE ACTIVITY. THE ECMWF IS THE MOST BULLISH IN TERMS OF NE CORNER AND A BACK DOOR COLD FRONTAL PUSH LATER SATURDAY. THE FRONT COULD PROVIDE ANOTHER FOCUS FOR WETTING MOISTURE. BASICALLY SUM UP SATURDAY AS A CLOUDIER...COOLER DAY WITH SOME BREEZES ACROSS THE EASTERN HALF. PERHAPS SOME TEEN RH READINGS ACROSS SC AREAS DUE TO CONTINUED ATMOSPHERIC DRY SLOTTING THERE. SURPRISINGLY MODELS CONTINUE TO PROJECT THE PACIFIC SYSTEM TO SLOWLY MOVE EAST WHILE WEAKENING SUNDAY THROUGH MONDAY. THERE IS CONSENSUS ON ALL OF THE MODELS FOR THAT. LOOK FOR CONTINUED WETTING MOISTURE POTENTIAL FAVORING THE NORTHERN HALF OF THE AREA WITH SOME CONTINUED MOUNTAIN SNOW. RH VALUES WOULD REMAIN ON THE HIGHER SIDE WITH PLENTY OF AFTERNOON CLOUD COVER. MODELS START TO BREAK IN THEIR AGREEMENT TUESDAY/WEDNESDAY AS THE GFS IS A BIT QUICKER TO DRY CONDITIONS OUT VERSUS THE ECMWF. SOME RIDGING IS ANTICIPATED FOR THIS PERIOD BUT RESIDUAL MOISTURE WILL MOST LIKELY DRIVE ADDITIONAL SHOWERS FAVORING THE NC MTNS AND PERHAPS THE EASTERN PLAINS. THE QUESTION IS HOW LONG THIS MOISTURE WOULD LINGER. SOME INDICATIONS THAT IT COULD LINGER WELL INTO NEXT WEEK. PRETTY HARD TO SAY RIGHT NOW SO CONFIDENCE IS LOWER. NEED TO SEE SOME MODEL RUN CONSISTENCY IN ORDER TO BUY OFF ON THAT. NO REAL VENTILATION CONCERNS DURING THE NEXT SEVERAL DAYS. PERHAPS SOME POOR RATINGS SHOWING UP ACROSS THE FAR NORTH/EAST SUNDAY/MONDAY WITH LOWERING RATES ON TUESDAY AREAWIDE. 50 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 13, 3:59 AM MDT, 23 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 359 AM MDT WED APR 13 2016 NMZ501>540-141200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 359 AM MDT WED APR 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT PATCHY FOG EARLY THIS MORNING MAY REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES...ESPECIALLY FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN AND ACROSS THE EAST CENTRAL PLAINS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS GENERALLY ALONG AND EAST OF THE PECOS VALLEY FRIDAY AND FRIDAY NIGHT WHERE LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. IN ADDITION...GUSTY SOUTH TO SOUTHWEST WINDS TO AROUND 50 MPH ARE ANTICIPATED FRIDAY AFTERNOON MAINLY SOUTH OF INTERSTATE 40 AND EAST OF INTERSTATE 25...AND THERE IS POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS OVER THE HIGHER TERRAIN NEAR THE COLORADO BORDER FRIDAY NIGHT THROUGH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY AND FRIDAY NIGHT ALONG AND EAST OF THE PECOS VALLEY DUE TO SEVERE THUNDERSTORMS.
In the hours before
Special weather statement, Apr 14, 3:38 AM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 338 AM MDT THU APR 14 2016 NMZ501>540-142200- ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS- CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY- EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS- FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY- JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY- NORTHEAST HIGHLANDS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY- RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY- SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA- SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY- SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY- UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS- WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 338 AM MDT THU APR 14 2016 ...SLOW MOVING STORM SYSTEM TO SPAWN A VARIETY OF WEATHER ACROSS NORTHERN AND CENTRAL NEW MEXICO FRIDAY THROUGH SATURDAY... ALTHOUGH FORECAST MODELS DIFFER WITH SOME OF THE DETAILS...A SLOW AND ERRATICALLY MOVING STORM SYSTEM LOOKS TO BRING DIVERSE AS WELL AS ADVERSE WEATHER TO NORTHERN AND CENTRAL NEW MEXICO FRIDAY THROUGH SATURDAY. FRIDAY MAY START OUT A BIT FOGGY ALONG THE EASTERN BORDER OF NEW MEXICO AS LOW LEVEL MOISTURE SURGES WESTWARD. SOUTH TO SOUTHWEST WINDS FRIDAY AFTERNOON MAY GUST TO AROUND 50 MPH MAINLY OVER SOUTHERN AND EASTERN NEW MEXICO. THE ATMOSPHERE WILL DESTABILIZE AS THE UPPER STORM SYSTEM INCHES CLOSER TO THE STATE...WITH SCATTERED TO NUMEROUS SHOWERS AND STORMS BREAKING OUT. SOME OF THE STORMS COULD LIKELY BECOME STRONG TO SEVERE...WITH LARGE HAIL AND DAMAGING WINDS...ALONG AND EAST OF THE PECOS RIVER VALLEY FRIDAY AFTERNOON AND EVENING. AT THE HIGHER TERRAIN OF THE WEST AND NORTH...SHOWERS WILL TURN TO SNOW FRIDAY NIGHT AND EARLY SATURDAY MORNING...WITH SOME SNOW ACCUMULATIONS OF 2 TO 6 INCHES POSSIBLE OVER THE SAN JUAN AND SANGRE DE CRISTO MOUNTAINS. A FEW STORMS MAY CONTINUE TO RUMBLE ALONG THE EASTERN NEW MEXICO BORDER WITH TEXAS...AND ISOLATED STRONG TO SEVERE STORMS ARE AGAIN POSSIBLE SATURDAY...BUT OVERALL COVERAGE SHOULD BE CONFINED TO THE EASTERN BORDER COUNTIES. WHILE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS LOOKS TO WANE BY SATURDAY NIGHT IN THE EASTERN PLAINS...CHANCES FOR ACCUMULATING SNOW INCREASE OVER THE CONTINENTAL DIVIDE AND NORTHERN MOUNTAINS SATURDAY NIGHT INTO SUNDAY. AN ADDITIONAL 2 TO 4 INCHES OF SNOW SATURDAY NIGHT AND SUNDAY COULD BOOST STORM TOTAL SNOW ACCUMULATIONS OVER THE HIGHER TERRAIN OF WEST CENTRAL AND NORTHERN NEW MEXICO...INCLUDING THE RATON PASS TO CAPULIN AREA...INTO THE WINTER STORM WARNING CATEGORY. HIGH TEMPERATURES WILL COOL APPROXIMATELY 5 TO 15 DEGREES BELOW SEASONAL AVERAGES SATURDAY AND SUNDAY BEFORE COMMENCING A SLOW WARMING TREND. UNSETTLED WEATHER MAY PERSIST MONDAY AND TUESDAY BEFORE THE STORM SYSTEM WEAKENS AND DRIFTS INTO THE MIDWESTERN U.S. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLETS FOR THE LATEST INFORMATION ON THIS WEATHER SYSTEM.
Nearby
Fire Weather Watches in New Mexico, 2016Every fire weather watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.